Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Mar 30, 2007, 7:38 AM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 7:38 AM CDT (12:38 UTC)
- Expired
- Mar 30, 2007, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 301242 FFWMAF TXC003-301545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 AM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ANDREWS COUNTY IN WEST TEXAS... * UNTIL 1045 AM CDT * AT 736 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT MORE THAN 2 INCHES OF RAIN HAD FALLEN OVER PARTS OF ANDREWS COUNTY. ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE SAME AREAS THROUGH AT LEAST 10 AM CDT. * FLASH FLOODING IS POSSIBLE IN THE FOLLOWING LOCATIONS... FRANKEL CITY... FLOREY... STATE HIGHWAY 176 WEST OF ANDREWS STATE HIGHWAY 115 SOUTHWEST OF ANDREWS STATE HIGHWAY 128 IN SOUTHWEST ANDREWS COUNTY ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3252 10306 3209 10306 3208 10246 3252 10231 $$ 05
1 follow-up statement
000 WGUS74 KMAF 301435 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 930 AM CDT FRI MAR 30 2007 TXC003-301545- ANDREWS- 930 AM CDT FRI MAR 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR ANDREWS COUNTY... AT 927 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD MOVED OUT OF ANDREWS COUNTY. HOWEVER... RUNOFF COULD CONTINUE UNTIL 1045 AM CDT. FLOODING OF LOW WATER CROSSINGS AND SOME SECONDARY ROADS CAN BE EXPECTED UNTIL THAT TIME. IN ADDITION TO THE HEAVY RAINS...ONE TO THREE INCHES OF PEA SIZED HAIL COVERED THE GROUND IN PARTS OF ANDREWS COUNTY. HEAVY HAIL ACCUMULATIONS CAN TEMPORARILY DAM RUNOFF...INCREASING THE POTENTIAL FOR LOCALIZED FLOODING. MOTORISTS SHOULD BE CAUTIOUS DRIVING ON HAIL COVERED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON FOR SOUTHEAST NEW MEXICO. LAT...LON 3252 10306 3209 10306 3208 10246 3251 10230 $$ 05
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 3:38 AM CDT, 4 hours earlier.
Area forecast discussion, Mar 30, 3:38 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 AM CDT FRI MAR 30 2007 .SHORT TERM... CUTOFF LOW CONTINUES TO SWIRL OVER THE FOUR CORNERS EARLY THIS MORNING...WITH A STRONG SHORTWAVE TROUGH DROPPING SOUTHWARD AROUND THE WESTERN PERIPHERY OF SAME ACCORDING TO WATER VAPOR IMAGERY. MEANWHILE...A COLD FRONT WAS DROPPING SOUTH THROUGH THE EASTERN NEW MEXICO PLAINS AND TEXAS PANHANDLE. COPIOUS LOW LEVEL MOISTURE WAS STREAMING NORTHWESTWARD INTO THE PECOS RIVER VALLEY...LIKELY DUE TO THE STRONG HEIGHT FALLS BEGINNING TO INFRINGE UPON THE WESTERN CWA. THERE WAS A FEW THUNDERSTORMS NOTED ON RADAR MOVING NORTHWESTWARD INTO THE LOWER TRANS PECOS REGION...THAT WERE FORTUNATELY ON THE WEAK SIDE. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE WIDESPREAD OVER THE CWA AS THE ABOVE FEATURES COINCIDE OVER THE CWA. ENHANCEMENTS ARE ALREADY APPEARING ON IR SATELLITE IMAGERY AND PORTEND THINGS TO COME. DESPITE THE STRONG HEIGHT FALLS...THINK THE FRONT WILL PUSH INTO THE AREA AND NOT LIFT VERY FAR NORTHWARD AS PRECIPITATION WILL LIKELY PREVENT THIS. DO THINK WE COULD SEE A SURFACE LOW TREK EASTWARD ACROSS THE STOCKTON PLATEAU...OR A LITTLE FURTHER SOUTH ACROSS THE BIG BEND REGION. EITHER WAY...THINK WE/LL SEE ENOUGH INSTABILITY FOR SEVERE STORMS IN WAA/DIFFLUENT UPPER FLOW PATTERN... COUPLED WITH STRONG MID LEVEL SUPPORT AND FAVORABLE UPPER JET DYNAMICS. LAPSE RATES STEEPENING TO AROUND 7.5 TO 8 C/KM AND 0 TO 6 KM BULK SHEAR VECTORS WILL LIKELY AID IN THE DEVELOPMENT OF STRONG TSRA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCATIONS FROM THE STOCKTON PLATEAU...SOUTH TO THE BIG BEND REGION...THEN EASTWARD THROUGH THE LOWER TRANS PECOS WILL BE IN THE WARM SECTOR AND WILL SEE SBCAPE OVER 2000 J/KG THIS AFTERNOON DEPENDING ON THE PROGRESS OF THE FRONT. ISOLATED TORNADOES IN THE WARM SECTOR OR IMMEDIATELY BEHIND THE FRONTAL BOUNDARY WILL BE POSSIBLE. HEAVY RAINFALL WILL ALSO BE A CONCERN...ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS WHERE BETTER MOISTURE WILL RESIDE. WILL MENTION THE POSSIBILITY OF SEVERE STORMS AND HEAVY RAIN IN THE ZONES...AND INCLUDE THE POSSIBILITY OF LOCALIZED FLASH FLOODING IN THE HWO. THINK MOST OF THE CONVECTION WILL EXIT THE AREA THIS EVENING AS FRONT SETTLES SOUTH AND BEST DYNAMICS/MOISTURE ARE SHUNTED EAST. WENT WITH FAIRLY CHILLY LOWS TONIGHT AS SKIES WILL CLEAR FROM WEST TO EAST AND HIGH PRESSURE MOVES INTO THE CWA. .LONG TERM... BY EARLY SATURDAY MID LEVEL LOW WILL BE LIFTING NE THRU SRN PLAINS WITH MUCH DRIER LOW LEVEL AIR INFILTRATING SE NM/W TX. LIGHTISH DOWNSLOPE WIND AND 85H TEMPS NEAR 15C SHOULD MAKE FOR A PLEASANT DAY WITH THE CLEARING SKIES. MID LEVEL FLOW QUICKLY BACKS TO W SUNDAY BUT GRADIENT REMAINS LACKING AND WITH THCK WARMING TEMPS WILL BE BACK INTO THE U70S AND 80S FOR THE MOST PART. ZONAL MID LEVEL FLOW FROM INTER MTN W INTO THE CENTRAL PLAINS WILL BUCKLE MONDAY AS STRONG SHRTWV TROF MOVES THRU THE INTER MTN W. THIS WILL RESULT IN DEEPENING SFC LOW INVOF WRN KS AND ORGANIZING SLY FLOW S INTO W TX. BY 12Z TUESDAY MSTR WILL HAVE A HAD AMPLE TIME TO SURGE NW THRU PB IN ADVANCE OF COLD FRONT. ATTP W TX/SE NM WILL BE TOO FAR S FOR SHRTWV ENERGY AND FRONT WILL SURGE S AS AFOREMENTIONED SHRTWV TROF IS FCST BY GFS TO DEEPEN AS IT MOVES INTO THE GREAT LAKES REGION. FCST WILL REFLECT COOLING TREND MONDAY TO TUESDAY. WEDNESDAY-THURSDAY WILL BE TRANSITION DAYS WITH CWFA WITHIN WARM SECTOR...BUT PROBABLY ON THE W SIDE OF MST AXIS/DRYLINE. MEANWHILE MID LEVEL RIDGE WILL DEVELOP ACRS THE WRN 1/3 OF CONUS AS BROAD CYCLONIC FLOW EVOLVES ACRS ERN CONUS. THIS WILL FAVOR ADDITIONAL FRONTS PUSHING S THRU SE NM/W TX WITH GFS CONTINUING TO ADVERTISE FROPA EARLY FRIDAY. IF CLOUDS HOLD IN WAKE OF FRONT TEMPS COULD BE WELL BELOW NORMAL. && .FIRE WEATHER... MINIMUM AFTERNOON RH/S COULD DIP TO THE 5 TO 10 PERCENT RANGE FROM THE VAN HORN AREA...SOUTHWARD ACROSS THE MARFA PLATEAU...PRESIDIO VALLEY...AND BIG BEND REGION. 20 FOOT WIND SPEEDS COULD EXCEED 20 MPH FOR A PERIOD OF TIME THIS AFTERNOON...BUT THE DURATION IS NOT EXPECTED TO BE LONG ENOUGH FOR A RED FLAG WARNING. BESIDES...THE SOUTHWARD PROGRESS OF A COLD FRONT MAY BE FAST ENOUGH TO ALLOW FOR INCREASING RH/S DURING THE LATE AFTERNOON. THERE WILL BE A GOOD CHANCE OF WETTING RAIN OVER MOST OF THE REST OF THE AREA THROUGH TODAY...BEFORE CHILLY TEMPERATURES TONIGHT ALLOW FOR GOOD OR BETTER RECOVERY AREAWIDE. IT WILL REMAIN FAIRLY DRY OVER MUCH OF THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS SATURDAY...HOWEVER 20 FOOT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH. A FEW LOCATIONS IN THE GUADALUPE MOUNTAINS COULD SEE 20 FOOT WIND SPEEDS AROUND 20 MPH FOR A FEW HOURS...HOWEVER THE DURATION OF THESE WINDS...AND THE HIGH MOISTURE CONTENT OF LIVE FUELS WILL PRECLUDE THE ISSUANCE OF A FIRE WEATHER WATCH. POOR RECOVERY CAN BE EXPECTED IN THE SAME AREAS SATURDAY NIGHT AS FRIDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 43 73 47 / 90 30 0 0 CARLSBAD NM 59 38 76 46 / 30 10 0 0 DRYDEN TX 75 51 78 51 / 50 40 0 0 FORT STOCKTON TX 70 47 78 51 / 50 20 0 0 GUADALUPE PASS TX 57 38 69 47 / 20 10 0 0 HOBBS NM 52 39 75 46 / 60 10 0 0 MARFA TX 68 33 70 38 / 10 10 0 0 MIDLAND INTL AIRPORT TX 63 42 72 46 / 70 20 0 0 ODESSA TX 59 43 74 48 / 70 20 0 0 WINK TX 62 43 79 48 / 50 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 30, 3:56 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT FRI MAR 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-310900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 356 AM CDT FRI MAR 30 2007 /256 AM MDT FRI MAR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED GENERALLY ALONG AND EAST OF THE PECOS RIVER IN WEST TEXAS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS...ALONG WITH ISOLATED TORNADOES. HEAVY RAINFALL...AND ISOLATED FLASH FLOODING WILL BE POSSIBLE TOO..BUT MAINLY OVER THE WESTERN LOW ROLLING PLAINS AND EASTERNMOST PERMIAN BASIN. DRY AND WARM CONDITIONS WILL PREVAIL FROM THE VAN HORN AREA...SOUTH ACROSS THE MARFA PLATEAU...AND INTO THE BIG BEND REGION THIS AFTERNOON. CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD IN THESE AREAS DUE TO GUSTY WEST WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WEST WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS ON SATURDAY AFTERNOON AS DRY AIR REMAINS IN PLACE AND FIRE WEATHER CONCERNS REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND MAY BE NEEDED AS EARLY AS THIS MORNING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 30, 5:01 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 AM CDT FRI MAR 30 2007 TXZ051-052-301100- HOWARD-MARTIN- 501 AM CDT FRI MAR 30 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD AND MARTIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF COURTNEY AT 501 AM CDT...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF BIG SPRING...MOVING NORTH AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS...IN ADDITION TO DEADLY LIGHTNING.
Local storm report, Mar 30, 6:08 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL MIDLAND 32.00N 102.08W
03/30/2007 E0.75 INCH MIDLAND TX NWS EMPLOYEE
&&
AKLLocal storm report, Mar 30, 6:51 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL ANDREWS 32.32N 102.55W
03/30/2007 E0.75 INCH ANDREWS TX PUBLIC
&&
AKLLocal storm report, Mar 30, 7:08 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
708 AM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HAIL MIDLAND 32.00N 102.08W
03/30/2007 E1.00 INCH MIDLAND TX PUBLIC
QUARTER SIZE HAIL IN THE CRESTGATE SUBDIVISION OFF OF
MIDLAND DRIVE BY WALMART.
&&
74The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:26 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 49 min |
| Mar 30, 5:34 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 56 min |
| Mar 30, 5:52 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 23 min |
| Mar 30, 6:18 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 42 min |
| Mar 30, 6:25 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 65 min |
| Mar 30, 6:57 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| Mar 30, 7:18 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 57 min |
| Mar 30, 7:21 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 24 min |
| Mar 30, 7:23 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Mar 30, 8:38 AM CDT | Severe Thunderstorm Warning | MAF | Ector | 37 min |
| Mar 30, 8:44 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 46 min |
| Mar 30, 8:53 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 26 min |
| Mar 30, 8:57 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 63 min |
| Mar 30, 9:12 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 30, 9:58 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 62 min |
| Mar 30, 10:31 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Mar 30, 11:04 AM CDT | Tornado Warning | MAF | Mitchell | 16 min |
| Mar 30, 11:24 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Mar 30, 2:19 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 41 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.